Prolia treatment for osteoporosis

Posted by Veruska @veriska, Mar 7, 2017

I received the results from my bone test and they have recommended I start Prolia. I have read the side effects and I am concerned. Has anyone use this drug and if so what side effects have you experienced. Thank you

@lwolperinc

I elected not to use Prolia because of its side effects. Namely, can elevate cholesterol (already taking statins) can elevate BP (already taking drugs to reduce BP), and can interfere with immune system. The later bothered me the most given Covid and likelihood of a bad flu season.

Jump to this post

Have had seven prolia injections. Have a very long history of high cholesterol. Prolia probably caused my high cho higher and reversed the ratio of good hdl to bad ldl. Not able to tolerate statins. However, for last two years+ taking Repatha, a biologic which I inject 2x a month. My cholesterol numbers are lower now than when I was in my late 40s. Now in my 60s. I needed to treat my cho anyway.
And my bone density has improved.

REPLY
@chocoholic

A question for sewcouture: have the side effects begun to ease up since you stopped prolia?

Jump to this post

Hi, Absolutely! It did take a few weeks for the leg and body pains to dissappear. However, most of my hair loss has not grown back; but, there has been no more receding hairline. At least, I am not wiping up lots of hair from my sink everyday.
I wish you luck and hope that you will be feeling great soon. Do continue to walk. Kaye

REPLY
@sewcouture

Hi,
I can understand your concern about osteoporosis drugs. I had tried a couple which I could not tolerate until the doctor gave me prolia. When I asked about side effects, he said: "not much of any." How wrong! (By the way, I have very high risk osteoporosis.) My legs ached all the time – worse when lying down and I was becoming ever more limited every day. My hair started falling out – it has receded about 2" around my face. Then, I did some investigating on my own about other people's experience and all of my symptons were connected to prolia. It contains (as do almost all of the osteoporosis drugs) the same chemotherapy drugs as used for cancer. I will now exercise, take calcium and Vitamin D but never another osteoporosis drug. I had my doctor calculate my risk of a broken bone or hip without those drugs – over the next 10 years I have a 10% chance of breaking a hip and a 25% chance of breaking any bone. I will take those odds. I walk 3 miles a day and exercise. I am NOT saying you should do as I do, but living without the pain and burden of side effects is what I decided to do.
Good luck and do a lot of research before making your decision, Kaye

Jump to this post

Yes, drugs can and do have side effects and they're different for everyone. Of course, as I stated in my own original post, driving a car (or riding in one) carries risks too. So does living life in general. My hair is thinning on top (and yes I take Prolia and have for 6 years now) but my late mother's hair was also thinning on top as she grew older and she never took Prolia! Many things are in fact genetic. My mother had osteoporosis and smoked in her early years, did not take supplements, etc., and ended up breaking her pelvis. I on the other hand NEVER smoked, took calcium and Vitamin D for decades, exercised, etc., and still ended up with osteoporosis. Ah genetics! I also have high cholesterol and that began long before I ever even heard of Prolia. Anyway, I am not fond of taking drugs but I'm also not fond of the things that could happen if I don't take them. I am gearing up for cataract surgery; these began long before I ever heard of Prolia and let's be honest, most people do get cataracts as they age. Am I concerned that all will go well? Yes, of course but the surgery is one of the safest there is. Could some unforeseen issue occur? Of course. Is Covid a concern during all this? Yes! I've been vaccinated but still it's a worry to be sure. Will that stop me from having the surgery and just deciding to go blind? Absolutely Not!

Indeed everyone must make their own decisions with regard to their healthcare but in my nearly seven decades on this Earth, I have come to realize that life is a series of risks (like just getting up in the morning, for instance) and rewards. I think it was Helen Keller who said: "Life is a daring adventure – or nothing." I have come to discover the truth behind this.

REPLY

Una amiga hinchazón de piernas y abdomen,dolor de cabeza problema de dientes flojos.Esto que le pasa a ella no tiene porqué pasarle a todos los que la consumen cada cuerpo reacciona en forma diferente.

REPLY
@sewcouture

Hi,
I can understand your concern about osteoporosis drugs. I had tried a couple which I could not tolerate until the doctor gave me prolia. When I asked about side effects, he said: "not much of any." How wrong! (By the way, I have very high risk osteoporosis.) My legs ached all the time – worse when lying down and I was becoming ever more limited every day. My hair started falling out – it has receded about 2" around my face. Then, I did some investigating on my own about other people's experience and all of my symptons were connected to prolia. It contains (as do almost all of the osteoporosis drugs) the same chemotherapy drugs as used for cancer. I will now exercise, take calcium and Vitamin D but never another osteoporosis drug. I had my doctor calculate my risk of a broken bone or hip without those drugs – over the next 10 years I have a 10% chance of breaking a hip and a 25% chance of breaking any bone. I will take those odds. I walk 3 miles a day and exercise. I am NOT saying you should do as I do, but living without the pain and burden of side effects is what I decided to do.
Good luck and do a lot of research before making your decision, Kaye

Jump to this post

Estoy a punto de tomar la misma decisión,no me gusta eh gimnasio si bailar, pero bueno tendré que hacerlo con el deseo de

REPLY

Deseo de recuperación de masa muscular y hueso pesas y gimnasio, prefiero o utilizar ningún medicamento, después me haré chequeos y veremos los resultados

REPLY
@kittymyheart

Yes, drugs can and do have side effects and they're different for everyone. Of course, as I stated in my own original post, driving a car (or riding in one) carries risks too. So does living life in general. My hair is thinning on top (and yes I take Prolia and have for 6 years now) but my late mother's hair was also thinning on top as she grew older and she never took Prolia! Many things are in fact genetic. My mother had osteoporosis and smoked in her early years, did not take supplements, etc., and ended up breaking her pelvis. I on the other hand NEVER smoked, took calcium and Vitamin D for decades, exercised, etc., and still ended up with osteoporosis. Ah genetics! I also have high cholesterol and that began long before I ever even heard of Prolia. Anyway, I am not fond of taking drugs but I'm also not fond of the things that could happen if I don't take them. I am gearing up for cataract surgery; these began long before I ever heard of Prolia and let's be honest, most people do get cataracts as they age. Am I concerned that all will go well? Yes, of course but the surgery is one of the safest there is. Could some unforeseen issue occur? Of course. Is Covid a concern during all this? Yes! I've been vaccinated but still it's a worry to be sure. Will that stop me from having the surgery and just deciding to go blind? Absolutely Not!

Indeed everyone must make their own decisions with regard to their healthcare but in my nearly seven decades on this Earth, I have come to realize that life is a series of risks (like just getting up in the morning, for instance) and rewards. I think it was Helen Keller who said: "Life is a daring adventure – or nothing." I have come to discover the truth behind this.

Jump to this post

Me gusta tu postura en relación a la aceptación de como es vivir la vida con lo bueno y lo malo depende la posición que cada uno toma frente a ella,Gran Lección.Gracias.

REPLY
Please sign in or register to post a reply.
  Request Appointment